Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Was given a ZPak. Having heart fluttering and coughing. Suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hello - I was given a ZPak on Monday of this week. I've taken it in the past and never had this problem. Beginning Wednesday, I began having what I call "heart fluttering"....I could feel it in my throat. It seems to occur when I take the medicine. I'm coughing a lot from the infection I had; it seems that the cough occurs when it flutters. will this go away? I've had a flutter like this whenever I've had too much caffeine but that's not very often. Of course, this has me scared so I'm sure that's making it worse. Any advice? Thank you so much! XXXXX
Posted Thu, 4 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

I am can understand this can really be disturbing. I would like us to consider a few things first. Azithromycine has as known side effect irregular heart beat. This usually stops when the patient is taken off the drug. Believing you have stopped the drug, I think you heart beat should come back to normal in a couple of days. You really need not worry much, for it is a known reported side effect of this drug, and patients usually become normal when the drug is taken off.

One thing is we really have to be sure it was really due to the drug. The symptoms generally should be regressing as you have stopped the drug. If the adverse sensation continues to increase, you might need to consult your doctor for some other heart condition to be excluded.

Excessive coughing after taking the drug could either imply poor or inadequate response to the drug, or some other underlying condition. I strongly advise for now, you remain calm and simply watch. As I said, its not a rare side effect in patients that have taken the drug, and symptoms should regress within a few days.

Persistence for over a week of this sensation and cough should warrant a consultation with your family physician for reevaluation a probable specialist care. But for now, be good as I wish you the best of health. do not hesitate further questions if need be. Wishing you the best of health.

Best regards,

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor